Wildfire, Waterville Plateau
- When
- August 19, 11:25 AM PST to August 21, 5:00 PM PST
- Where
- Waterville Plateau forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 47.471, -119.572 (the zone’s center; the record gives no point)
Lightning was the cause of a 825 acre wildfire eleven miles east of Wenatchee, WA in |Douglas County. The wildfire burned primarily through grass and sage.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Lightning was the cause of a 825 acre wildfire eleven miles east of Wenatchee, WA in |Douglas County. The wildfire burned primarily through grass and sage. No structures were burned in the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 19, 9:41 AM PST, 1 hour 44 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1041 AM PDT Sun Aug 19 2012
.SYNOPSIS...Scattered thunderstorms are expected today over
portions of central and north central Washington as an upper level
disturbance moves across the Inland Northwest. Monday will be hot
and dry as high pressure returns. The arrival of a cold front on
Monday night and Tuesday will bring the potential for another
round of thunderstorms. Much cooler conditions are expected
Wednesday though next weekend.
&&
.DISCUSSION...
Rest of today and this evening...Southwest flow aloft over the
region will ensure another hot day today. The main issue will be
the thunderstorm extent resulting from a weak impulse in the flow
which has brought a few strikes to the Wenatchee area and the
Waterville plateau this morning. Satellite and radar suggests this
threat will continue to drift northward into the Okanogan and
Kettle range by this afternoon. thus a threat still exists mainly
north of the basin for further thunderstorm activity this
afternoon and evening. Red Flag Warning for dry abundant
lightning may be a bit overdone...as instability transitions from
mid-level to more surface based this afternoon storms will likely
become more wet especially over higher terrain. Other than this
threat...it looks like another dry and hot day for the region with
some smoke layers aloft from distant fires filtering the sun at times.
/Fugazzi
&&
.AVIATION...
18Z TAFS: Southwest flow aloft over the region will advect elevated
smoke layers into the region from the south today. These layers
expected to remain around 15-20 kft MSL. Also, a weak disturbance
will generate scattered -TSRA mainly north of a line form kEAT to
KCQV through 03Z..and then the air mass will stabilize for mainly
clear skies except for occasional smoke layers. VFR conditions
expected at all TAF sites through 18z Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 93 63 91 62 85 56 / 10 10 0 10 20 30
Coeur d'Alene 92 58 90 57 85 56 / 10 10 0 10 20 30
Pullman 92 51 91 55 84 50 / 10 10 0 20 20 20
Lewiston 101 67 99 67 91 60 / 10 10 10 20 20 10
Colville 96 55 95 55 89 55 / 20 20 0 10 30 50
Sandpoint 88 52 87 49 83 51 / 10 10 0 10 30 50
Kellogg 88 55 87 54 83 55 / 10 10 10 20 30 40
Moses Lake 100 61 95 65 91 56 / 10 0 0 20 20 10
Wenatchee 97 67 95 68 88 62 / 10 0 0 10 20 10
Omak 98 61 95 62 90 57 / 20 10 0 10 20 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning until 8 PM PDT this evening for East Washington
North Cascades (Zone 685)-East Washington Okanogan
Highlands (Zone 687)-East Washington Okanogan/Methow
Valleys (Zone 684).
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 437 AM PDT SUN AUG 19 2012 WAZ038-042-043-201400- OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 437 AM PDT SUN AUG 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT THROUGH 8 PM PDT. SCATTERED THUNDERSTORMS THIS AFTERNOON WILL BRING THE POTENTIAL ABUNDANT LIGHTNING STRIKES OVER DRY FUELS INCREASING THE RISK FOR NEW WILDFIRE STARTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM WILL TRACK THROUGH THE AREA MONDAY NIGHT INTO TUESDAY. THERE IS THE POTENTIAL FOR THUNDERSTORMS MONDAY NIGHT...AND THEN A CHANCE FOR STRONG THUNDERSTORMS BY TUESDAY AFTERNOON. SOME STORMS MAY CONTAIN ABUNDANT LIGHTNING...RAIN... HAIL...AND GUSTY WINDS...ESPECIALLY IN THE NORTHERN MOUNTAINS. UNCERTAINTY STILL EXISTS AS TO THE STRENGTH OF THIS SYSTEM SO PLEASE STAY TUNED TO THE LATEST FORECASTS. IDZ001>004-026-027-WAZ031>037-041-044-201400- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-WENATCHEE AREA-WATERVILLE PLATEAU- 437 AM PDT SUN AUG 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A LOW PRESSURE SYSTEM WILL TRACK THROUGH THE AREA MONDAY NIGHT INTO TUESDAY. THERE IS THE POTENTIAL FOR ELEVATED THUNDERSTORMS MONDAY NIGHT...AND THEN A CHANCE FOR STRONG THUNDERSTORMS BY TUESDAY AFTERNOON. SOME STORMS MAY CONTAIN ABUNDANT LIGHTNING... RAIN...HAIL...AND GUSTY WINDS...ESPECIALLY IN THE NORTHERN AND EASTERN MOUNTAINS. UNCERTAINTY STILL EXISTS AS TO THE STRENGTH OF THIS SYSTEM SO PLEASE STAY TUNED TO THE LATEST FORECASTS.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2012Every state in 2012This day in weather historyWarnings in Washington, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 405910.